Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Elleste duet

(37 Posts)
Charm123 Mon 07-Nov-16 22:07:33

Hello- been reading the old thread on this- just looking for some up to date info- I'm 51 yrs old, no period for 7mths. Been given Elleste duet 1mg to start- main symptoms are sleep problems, palpitations, lethargy,achey- really, really anxious about side-effects though and quite scared to start taking them- feeling tearful about it all help!

Gazelda Mon 07-Nov-16 22:12:11

I've been taking Elleste duet for a few years, absolutely no problems with it. It's certainly helped relieve my symptoms.

Is it that medication in particular that worries you, or HRT in general?

Megan333 Mon 07-Nov-16 22:52:41

I started off on Elleste duet a year ago, similar age/stage/symptoms to you. It helped the sleep problems etc but I didn't feel right - don't think the synthetic progestogen helped my anxiety. I am now on oestrogel plus utrogestan. I don't have any side effects and from a risk point of view I believe these are fairly minimal with what I am taking. I changed to this regime after spending a long time reading www.menopausematters.co.uk and searching the forum - it's a fantastic resource. There are some extremely knowledgeable people on there who would answer any questions you have and it can be helpful to read about other people's experiences.

I feel so much better on HRT - there is no way I would go back.

KatieDesperado Tue 08-Nov-16 21:46:51

I started on Elleste just over a month ago. Similar age to you, similar symptoms. It's been all good so far. Stopped the hot flushes and I'm sleeping again. No more palpitations. Not so sure about the aches and lethargy - I'm always a bit lethargic at this time of year and I've not been doing my yoga, so that could be to blame. In addition, I was suffering dreadful anxiety - racing thoughts and feeling overwhelmed. That's better too.

PollyPerky Wed 09-Nov-16 16:47:12

Just to reiterate the other posts.

What side effects are you worried over?
If it's the scare stories in the press , ignore- completely overblown and all the best consultants say under the age of 60 the benefits outweigh any risks.
Have a read of www.menopausematters.co.uk and the menu there on HRT. risks, benefits etc to put your mind at rest- written by a consultant.

Towardslight Thu 10-Nov-16 09:55:31

I'm also considering whether I do HRT. Same amount of time without periods as you, Charm, and similar symptoms.

What are your sleep problems? I wake up two, three times a night. It's killing me.

Has anyone gained weight with Elleste? That worries me a bit

PollyPerky Thu 10-Nov-16 12:07:18

I'd not get too hung up on brand names.
Elleste Duet has exactly the same ingredients as lots of other types of sequential pill form HRT- see this list here- ( 1mg or 2mgs of estradiol, and 1mgs norethisterone x 12 days a month.)
www.menopausematters.co.uk/perimeno.php

There is no research showing HRT causes weight gain. Most weight gain at this time of life is down to not adjusting food intake / exercise to allow for the slowing down of metabolism in mid life (which affects men and women.) I've been on HRT for 8 years and am exactly the same weight as when I was in my 20s- BMI just under 19. (I'm very small boned , before everyone starts telling me I'm too thin- I'm not!) I do though have to watch what I eat as I'm an apple type and any excess pounds go straight onto my belly and waist, which is not healthy.

Towardslight Thu 10-Nov-16 13:14:54

That's helpful info, thank you Polly. Do you work for Menopause Matters? LOL

PollyPerky Thu 10-Nov-16 14:38:01

LOL no. The only person who 'works' for MM is the consultant Heather Currie who owns the site. (And there's an admin person who might be voluntary.)
But after 8 years on HRT under a consultant I've found my way around it all!

WonderWine Wed 16-Nov-16 15:47:29

Well, I've been on Elleste Duet 1 mg fro over a year now and it's making me feel fabulous! It was literally as if someone flicked a switch off after about 4 days of taking it:
- no terrible leg cramps and pains which kept me awake at night
- no backache
- no hot flushes
- no palpitations
- no anxiety
- ability to think 'clearly' again
- wake up feeling happy to start the day

I can't tell you how 'positive' it's made me feel!

Towardslight Fri 18-Nov-16 20:40:58

Thnak you wonderwine! That's really good to know. Any side effects?

WonderWine Mon 21-Nov-16 12:08:33

Towardslight - no real side effects to speak of, I don't think. I tend to get a bit PMT-ish during the last week of the back (the progesterone phase) but it's nothing terrible - slightly sore boobs, perhaps a bit more short-tempered. It's a small trade off for the overall improvement in my life IMHO.

I have to say, I'm not a 'fan' of prescription medicines by any means, and I avoided taking the pill for many years. However I was soooo desperate about the impact my menopausal symptoms were having on my life I was willing to try anything. I honestly can't believe what a difference it made, so quickly. I was so relieved when I woke up after my first full night's sleep in about 4 years that I cried with happiness blush

Towardslight Mon 21-Nov-16 13:32:38

Wonderwine - I would cry if I had a full night sleep! The only one I've had this year was the night of bad flu. I slept all afternoon, woek up, went back to sleep till morning. It was extraordinary.

Thanks for the reply

lanzaroteprincess Mon 28-Nov-16 16:14:48

Hi I have been put on Elleste duet and tbh feel shocking,I have had a migraine for three days,feel sick and am hotter than ever .Also have anxiety more than ever and am on fluexotine anyway (anti depressants) .I am considering stopping them but wonder if things will get better .? Any advice appreciated x

PollyPerky Mon 28-Nov-16 16:21:03

Have you only taken them for 3 days or are you somewhere else in the pack?

What dose is it?

Usually these side effects settle down; the medics say give it 3 months before switching.

The sickness is often like morning sickness due to the extra dose of oestrogen you're having.

You might want to give it a bit longer then think about changing to patches or Oestrogel (this needs a separate progestogen each month for 12 days) because the problem with tablets is a lot can be lost during digestion and / or you aren't getting the same dose each day due to this.

Transdermal HRT (patches or gel) give a more constant dose as the hormones go straight into the blood stream through the skin.

lanzaroteprincess Mon 28-Nov-16 16:36:03

I am 11 days into the first pack ,and already have a bleed ,feel totally fed up and just wanted some advice so than you x

lanzaroteprincess Mon 28-Nov-16 16:36:38

sorry its only 1mg

PollyPerky Mon 28-Nov-16 17:16:03

Aaaarh- okay! if you've had a bleed now that's your own cycle breaking through and nothing to do with the HRT! (That's the good news!)
Assuming you are peri-ish and not years post meno?

Load of us (me included) get a migraine pre - periods (I get one on my pre-period HRT regime) so it's your progesterone falling pre- bleed that gives the headache.

Do not give up- all will come right eventually.

Justmuddlingalong Tue 06-Dec-16 13:38:05

Can I pick your brains please? I've been prescribed Elleste duet this morning. I'm 47, with regular periods, but a list of perimenopausal symptoms. I understand that I've to take the 1st white tablet on the 1st day of my period, working through the pack over the month. But, once I've come to the end of the pack, do I wait until my period next comes before starting a new pack, or do I start it the next day? Probably a daft question, but hopefully HRT will help with the brain fog too. TIA

PollyPerky Tue 06-Dec-16 14:29:45

You carry on without a break. The white tablets ( see the leaflet) are oestrogen and taken daily 365 days a year.

Justmuddlingalong Tue 06-Dec-16 14:41:52

Thank you. Was confused, but that makes sense. No doubt I'll be back soon with more questions!

maresedotes Thu 08-Dec-16 11:44:47

Thank you for asking that justmuddlingalong

I have one question if someone wouldn't mind answering it. I've been on HRT for 3 weeks. First couple of weeks my symptoms improved slightly - no heady, tired feeling in the morning and I didn't feel quite so low. However, since taking the green P ones I feel overwhelmed and teary again. Is this because I'm not currently taking the oestrogen ones? I'm desperate for the tablets to work full time so that I can feel myself again.

PollyPerky Thu 08-Dec-16 14:02:34

The tablets containing progestogen contain oestrogen too- just check the box and leaflet to be suresmile

This is very common. PMS is a side effect of cyclical HRT unfortunately for some of us.

You might want to see if it lessens and if not, think about changing to another type; some women speak highly of Femoston.

Mollybess1 Thu 08-Dec-16 15:27:42

Just starting back on Elleste Duet i didnt know what was wrong with me i just want to stay in my bed no energy and terrible mood swings. I hope Elleste kicks in quick because im at the end of my tether dont want to do anything .

Mollybess1 Thu 08-Dec-16 15:33:04

How long before elleste kicks in im desperate. Thanks.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now